Skip to content
Muscle Spasms After Total Knee Replacement
avatar
brendascookie posted:
My husband had total knee replacement on April 27th and came home on the April 30th. He has been doing his PT and walking around the block and started having muscle spasms in the knee area about 4 days ago and it is so painful because it pulls his knee completely back. Is this normal? Can someone tell us if there is something he can do or take to help him especially at night when he is trying to sleep? Right now it keeps him awake and he wakes me screaming. He is suppose to have the other knee done, but may not want to after all of this. I hope someone can help us.
Reply
 
avatar
Louise_WebMD_Staff responded:
He really needs to call his physician about this pain.

I encourage you to ask this questions and any others over on the Knee and Hip Replacement Exchange .
 
avatar
Auntyellen replied to Louise_WebMD_Staff's response:
I had tkr 7/24/12 and 4 weeks post surgery started with knee spasms. My knee started to get stiff but I could bend the knee 120 degrees. Why the knee spasms???
 
avatar
bildel responded:
I am having a simiar problem, however my spasms started immediately after the surgery. It feels like I am being hit in the knee with a cattle prod when it happens. Mostly at night, however sometimes during the day, while I am relaxing. My surgery took place five months ago, and the problem has been consistent since then. The surgeon initially prescribed a low dose of Valuum which was very effective in knocking down the problem when it began to occur at a specific hour, but it had no effect on eliminating the problem generally. After about five weeks, the surgeon stated that I should wean myself off the Valuum and he prescribed a medication often used by people with Parkinson's Disease. This medication has been moderately successful, but fairly inconsistent. I have a new appointment with the doctor in one week.


Helpful Tips

Hydration and the HeatExpert
Keep in mind with the warmer weather upon us, that our bodies will take some time to adapt to the temperature changes. Our bodies adapt ... More
Was this Helpful?
23 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Sports Medicine Center